MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. TABLE, HANA, 110 V; OPERATING TABLE

MIZUHO ORTHOPEDIC SYSTEMS, INC. TABLE, HANA, 110 V; OPERATING TABLE
Model Number 6875
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Fall (1848)
Date of Event 07/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Patient fell off of the hana table while still intubated, this was at the end of a surgical procedure.Staff was not standing next to the patient and the patient did not have a restraint strap in position to hold them on the hana table, the perineal post was still in place.
 
Additional Manufacturer Narrative
Based on the information obtained from the investigation, no problems were found with the device itself.Safety straps were not used throughout and after the surgical procedure.There is also no indication or evidence that enough personnel was present to support the patient transfer from the surgery table to the bed.The instructions for use of the hana table highlights the importance of using the safety straps, subsequent cautions and warnings for not using the safety straps along with a focus on handling requirments of the unsecured patient on and off the table.This incident is thus deemed as a use error as there was a failure to follow manufacturer's recommended guidelines and recognized best practices for patient safety.
 
Event or Problem Description

Brand Name
TABLE, HANA, 110 V
Common Device Name
OPERATING TABLE
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern ave
union city CA 94587 1234
Manufacturer (Section G)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern ave
union city CA 94587 1234
Manufacturer Contact
krina shah
30031 ahern ave
union city, CA 94587-1234
5104291500
MDR Report Key19818300
Report Number2921578-2024-00011
Device Sequence Number15624358
Product Code JEA
UDI-Device Identifier00842430108747
UDI-Public00842430108747
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6875
Device Catalogue Number6875
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer07/12/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age64 YR
Patient SexFemale
Patient Weight90 KG
Patient EthnicityNon Hispanic
Patient RaceWhite